Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 307, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Dec 9, 2008, 10:25 PM CST for 6 counties in Mississippi. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 9, 2008, 10:25 PM CST (04:25 UTC)
- Expired
- Dec 9, 2008, 11:00 PM CST
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Copiah County, MS, Covington County, MS, Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 54 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 10:50 PM CST | TSTM WND DMG | 6 Wsw Magee, MS | TWO TREES WERE BLOWN DOWN ACROSS A COUNTY RD WSW OF MAGEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 3:51 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 100425 TORJAN MSC029-031-065-077-085-127-100500- /O.NEW.KJAN.TO.W.0307.081210T0425Z-081210T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 1025 PM CST TUE DEC 9 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI... SOUTHERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI... NORTHWESTERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI... NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI... NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI... NORTHWESTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI... * UNTIL 1100 PM CST * AT 1025 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SONTAG...OR 16 MILES EAST OF BROOKHAVEN...MOVING NORTHEAST AT 45 MPH. * THE TORNADO WILL BE NEAR... HEBRON AND SHIVERS BY 1040 PM CST... 9 MILES SOUTHEAST OF PINOLA BY 1045 PM CST... 6 MILES NORTHWEST OF MOUNT OLIVE BY 1100 PM CST... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3197 8987 3175 8964 3158 9023 3172 9029 TIME...MOT...LOC 0425Z 247DEG 40KT 3168 9013 $$ BYB
1 follow-up statement
000 WWUS54 KJAN 100447 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1047 PM CST TUE DEC 9 2008 MSC029-085-100457- /O.CAN.KJAN.TO.W.0307.000000T0000Z-081210T0500Z/ LINCOLN MS-COPIAH MS- 1047 PM CST TUE DEC 9 2008 ...THE TORNADO WARNING FOR SOUTHEASTERN COPIAH AND NORTHEASTERN LINCOLN COUNTIES IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING FOR EASTERN MISSISSIPPI. LAT...LON 3187 9003 3197 8987 3175 8964 3167 8994 TIME...MOT...LOC 0447Z 247DEG 40KT 3179 8987 $$ MSC031-065-077-127-100500- /O.CON.KJAN.TO.W.0307.000000T0000Z-081210T0500Z/ COVINGTON MS-LAWRENCE MS-JEFFERSON DAVIS MS-SIMPSON MS- 1047 PM CST TUE DEC 9 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CST FOR SOUTHEASTERN SIMPSON...NORTHWESTERN JEFFERSON DAVIS...EXTREME NORTHEASTERN LAWRENCE AND NORTHWESTERN COVINGTON COUNTIES... AT 1047 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHEAST OF HEBRON...OR 8 MILES SOUTHEAST OF PINOLA...MOVING NORTHEAST AT 45 MPH. THE TORNADO WILL BE NEAR... 7 MILES NORTHWEST OF MOUNT OLIVE BY 1100 PM CST... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING FOR EASTERN MISSISSIPPI. LAT...LON 3187 9003 3197 8987 3175 8964 3167 8994 TIME...MOT...LOC 0447Z 247DEG 40KT 3179 8987 $$ BYB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 9, 9:52 PM CST, 33 minutes earlier.
Area forecast discussion, Dec 9, 9:52 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
952 PM CST TUE DEC 9 2008
.DISCUSSION...JUST SENDING OUT A QUICK UPDATE. SEVERE WEATHER WILL
CONTINUE ACROSS ERN MS ALONG AND AHEAD OF THE COLD FRONT. THERE HAVE
BEEN NUMEROUS REPORTS OF DAMAGE COMING IN AND A POSSIBLE TORNADO IN
RANKIN COUNTY. STORM SURVEYS WILL BE CONDUCTED TOMORROW. BEHIND THE
COLD FRONT COLDER AIR IS FILTERING IN WITH MLU AND TVR HAVING ALREADY
DROPPED INTO THE LOWER 50S. WINDS WILL START TO PICK BACK UP ON THE
BACKSIDE OF OUR SYSTEM AND THE LAKE WIND ADV WILL REMAIN IN EFFECT.
FURTHER UPDATES WILL COME THIS EVENING AS THE SEVERE WEATHER STARTS
TO CLEAR OUT AREA. /CAB/
&&
.PREV DISCUSSION...SHORT TERM...TONIGHT THROUGH THURSDAY SEVERE
WEATHER ONGOING THIS AFTERNOON AS A BAND OF THUNDERSTORMS HAS FORMED
AHEAD OF THE COLD FRONT THAT WILL MOVE THROUGH THE CWFA LATER
TONIGHT. THE COLD FRONT WAS ANALYZED PUSHING THROUGH CENTRAL ARKANSAS
AND INTO NORTHWEST LOUISIANA LATE THIS AFTERNOON. AHEAD OF THE FRONT
THE BAND OF THUNDERSTORMS WORKING OFF A FAVORABLY SHEARED WARM MOIST
AND UNSTABLE ENVIRONMENT. GREATEST FORCING TONIGHT IS STILL EXPECTED
IN THE NORTH BUT LOWER 60 DEW POINTS HAVE HAD A HARD TIME MAKING IT
UP TO HIGHWAY 82. GREATEST MOISTURE AND INSTABILITY IS STILL EXPECTED
OVER THE SOUTHERN TWO THIRDS OF THE AREA. STRONG GRADIENT WINDS AHEAD
OF AND BEHIND THE COLD FRONT SHOULD MEET LOCAL LAKE WIND ADVISORY
CRITERIA TONIGHT AND THE LAKE WIND ADVISORY HAS BEEN EXTENDED.
LOCALLY HEAVY RAINFALL RATES AND TRAINING OF THE STORMS WITHIN THE
LINE HAS LEAD TO FLASH FLOODING IN THE WEST...A FLASH FLOOD WATCH HAS
BEEN ISSUED FOR THE REMAINDER OF THE CWFA TONIGHT. RAINFALL RATES IN
EXCESS OF TWO INCHES PER HOUR HAVE BEEN OBSERVED. WIDESPREAD TWO TO
FOUR INCHES OF RAIN CAN BE EXPECTED TONIGHT OVER MOST OF THE AREA.
JUDGING FROM LATEST MSAS ANALYSIS...THE GFS IS A LITTLE TOO FAST WITH
THE MOVEMENT OF THE FRONT THROUGH OUR CWFA TONIGHT BUT THE COLD FRONT
SHOULD BE MOVING INTO OUR SOUTHEAST COUNTIES BY WEDNESDAY MORNING.
ALTHOUGH THE COLD FRONT WILL BE SOUTHEAST OF OUR AREA WEDNESDAY
MORNINGS MODELS STILL SHOW THE DEVELOPMENT OF A SECOND SURFACE LOW
ALONG THE COLD FRONT TO OUR SOUTHEAST. THIS IS IN RESPONSE TO DIGGING
UPPER TROUGH AND FORMING CLOSED LOW OVER THE SOUTHERN PLAINS
WEDNESDAY. THERE IS STILL CONSIDERABLE DIFFERENCE IN THE MODELS WITH
THE TRACK OF THIS LOW AND WITH THE ASSOCIATED CHANCES OF SNOW FOR THE
REGION. THE ECWMF IS FARTHEST NORTH AND FARTHER EAST WITH THE LOW
COMPARED WITH THE NAM AND GFS. THE ACTUAL TRACK OF THE LOW WILL
DETERMINE ANY TROWAL...DEFORMATION...BANDED SNOW AXIS. SURFACE
TEMPERATURES ARE STILL EXPECTED TO REMAIN ABOVE FREEZING WEDNESDAY
INTO THURSDAY. WL NOT MAKE SIGNIFICANT CHANGES FROM PREVIOUS FORECAST
AND KEEP MENTION OF SNOW MIXING IN AND/OR CHANGING OVER BEFORE
SIGNIFICANT PRECIPITATION ENDS THURSDAY. IN ADDITION TO RAIN/SNOW
CHANCES...A COLD AND WINDY DAY LOOKS ON TAP FOR THURSDAY AS HIGHS
STRUGGLE TO CLIMB OUT OF THE 30S. /22/
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...THE MDLS GET INTO
DECENT AGREEMENT HEADING INTO THE WEEKEND BUT BY NEXT WEEK THEY
REALLY START TO DIVERGE.
PRECIP SHOULD COME TO AN END THU EVENING/OVERNIGHT AND SKIES WILL
START TO CLEAR OUT. TEMPS ARE A DIFFICULT PROPOSITION RIGHT NOW B/C
A LOT WILL DEPEND IF WE HAVE SNOW ON THE GROUND. IF THERE IS THEN
LOWS FRI MORNING WILL BE COLDER THAN EXPECTED. DUE TO THE
UNCERTAINTY I WILL JUST STICK WITH THE MEX GUI FOR NOW. HIGHS WILL
ALSO BE BELOW NORMAL WITH SOME LOCATIONS POSSIBLY QUITE COOL IF(BIG
IF THERE) IS SNOW ON THE GROUND.
THIS WEEKEND AND HEADING INTO NEXT WEEK THE PATTERN WILL FINALLY
CHANGE AND TEMPS WILL MODERATE WITH RAIN CHANCE INCREASING NEXT
WEEK. I HAVE JUST STUCK WITH THE MEX FOR THIS PERIOD FOR BOTH TEMPS
AND POPS. /CAB/
&&
.AVIATION...WINDY AND RAINY CONDITIONS CONTINUE ACROSS THE REGION.
SUSTAINED WINDS WILL RANGE FROM 15 TO 25 KTS IN MOST LOCATIONS WITH
GUSTS TO 30KTS. THUNDERSTORMS MAY PRODUCE GUSTS TO 50KTS. MOST OF
THE THUNDERSTORM ACTIVITY REMAINS ALONG THE MISSISSIPPI RIVER AND
WILL CONTINUE TO IMPACT GLH/TVR/HEZ THROUGH AT LEAST 00Z. AN AREA OF
RAIN HAS MOVED INTO HBG AND WILL REMAIN LIGHT TO MODERATE. THERE MAY
BE OCCASIONAL DOWNPOURS THAT WILL BRIEFLY REDUCE VISIBILITIES TO
LIFR CONDITIONS. THE RAIN WILL CONTINUE TO MOVE NORTH INTO MEI
THROUGH THE SAME TIME PERIOD. THUNDERSTORMS WILL LIKELY BE MOVING
INTO JAN/GWO BY 00Z ALSO. GTR WILL NOT SEE TOO MANY IMPACTS UNTIL
AFTER 00Z...WHEN LIGHT TO MODERATE RAIN SHOULD DEVELOP OVER THE AREA.
AFTER 01Z...THE LINE OF THUNDERSTORMS SHOULD SHIFT EAST. THERE MAY
BE A FEW STORMS LINGERING AROUND GLH...BUT MOST OF THE IMPACTS WILL
BE AT GWO/JAN UNTIL ABOUT 4-5Z. THE ACTIVITY WILL SHIFT TO
GTR/MEI/HBG AFTER 4Z AND CONTINUE THROUGH 8 OR 9Z. MVFR CONDITIONS
SHOULD PREVAIL ACROSS THE REGION...WITH BRIEF PERIODS OF LIFR
CONDITIONS THROUGH 18Z. THERE MAY BE SOME LIGHT RAIN ACROSS THE AREA
FROM 12-18Z WEDNESDAY. /07/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 47 49 34 41 / 100 73 94 70
MERIDIAN 51 54 37 42 / 100 79 94 79
VICKSBURG 45 46 34 42 / 94 72 91 57
HATTIESBURG 53 55 38 42 / 99 94 85 50
NATCHEZ 45 47 34 42 / 98 90 97 53
GREENVILLE 41 45 33 46 / 69 45 71 45
GREENWOOD 43 45 33 45 / 94 43 73 63
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR MSZ018-019-
025>066-072>074.
FLASH FLOOD WATCH UNTIL 6 AM CST WEDNESDAY FOR MSZ028>033-
037>039-043>046-048>066-072>074.
LA...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR LAZ007>009-015-
016-023>026.
FLASH FLOOD WATCH UNTIL 6 AM CST WEDNESDAY FOR LAZ024-026.
AR...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR ARZ074-075.
&&
CAB/22/CABHazardous weather outlook, Dec 9, 8:38 PM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 838 PM CST TUE DEC 9 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-110245- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 838 PM CST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MISSISSIPPI...EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND WEDNESDAY A LAKE WIND ADVISORY IS IN EFFECT UNTIL 4 AM WEDNESDAY MORNING FOR WINDS BECOMING NORTHWEST AT 10 TO 20 MPH WITH GUSTS OF 30 MPH. THE WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE COLD FRONT MOVING THROUGH THE AREA TONIGHT. GUSTY NORTHWEST WINDS WILL MAKE DRIVING HAZARDOUS FOR HIGH PROFILE VEHICLES DRIVING ALONG EAST TO WEST ORIENTED HIGHWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED AFTER TONIGHT. MSZ026>033-036>039-042>066-072>074-110245- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 838 PM CST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY SCATTERED SEVERE THUNDERSTORMS AND HEAVY RAINFALL CONTINUES THIS EVENING. DAMAGING WIND GUSTS...LARGE HAIL AND A FEW TORNADOES WILL BE POSSIBLE. A SQUALL LINE WILL CONTINUE TO SWEEP ACROSS CENTRAL MISSISSIPPI TONIGHT AHEAD OF A STRONG COLD FRONT. THE GREATEST RISK FOR SIGNIFICANT DAMAGING WINDS AND POSSIBLE TORNADOES WILL REMAIN FROM ABOUT UNTIL 3 AM BEFORE THE LINE SHIFTS EAST OF THE AREA. RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE LIKELY ACROSS THE AREA TONIGHT. PERIODS OF HEAVY RAINFALL WITH RATES NEAR TWO INCHES PER HOUR MAY CAUSE FLASH FLOODING AND A WATCH HAS BEEN ISSUED. IN ADDITION...A LAKE WIND ADVISORY REMAINS IN EFFECT FOR WINDS OF 10 TO 20 MPH WITH GUSTS OF 30 MPH. THE WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE COLD FRONT AS IT MOVES THROUGH LATE TONIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED AFTER TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Local storm report, Dec 9, 9:24 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
924 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM TORNADO 4 SSE BRANDON 32.23N 89.99W
12/09/2008 RANKIN MS EMERGENCY MNGR
TREES DOWN ON STAR ROAD AND TREES ON HOUSES. PROBABLE
TORNADO.
&&
JFAIRLYLocal storm report, Dec 9, 9:29 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
929 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TORNADO 4 SE BRANDON 32.24N 89.96W
12/09/2008 RANKIN MS LAW ENFORCEMENT
PROBABLE TORNADO. DEBRIS DOWN ON HOUSES AND ACROSS
HIGHWAY 18 NEAR THE ROBINHOOD COMMUNITY.
&&
JFAIRLYLocal storm report, Dec 9, 9:38 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
938 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HEAVY RAIN ROSEDALE 33.85N 91.03W
12/09/2008 E1.25 INCH BOLIVAR MS EMERGENCY MNGR
WEST BOLIVAR SCHOOL IN ROSEDALE REPORTED WATER COMING IN
THRU THEIR DOORS, DUE TO SUDDEN DOWNPOUR.
0130 PM TSTM WND DMG LIDDIEVILLE 32.14N 91.85W
12/09/2008 FRANKLIN LA UTILITY COMPANY
POWER OUTAGES WERE REPORTED.
0130 PM FUNNEL CLOUD HOLLY BLUFF 32.82N 90.71W
12/09/2008 YAZOO MS PUBLIC
FUNNEL CLOUD WAS SPOTTED ALONG HWY 16 AND OLD HIGHWAY
149.
0140 PM HEAVY RAIN MOUND BAYOU 33.88N 90.73W
12/09/2008 E1.25 INCH BOLIVAR MS PUBLIC
LOCALIZED STREET FLOODING IN MOUND BAYOU, DUE TO SUDDEN
DOWNPOUR.
0145 PM FUNNEL CLOUD CLEVELAND 33.74N 90.73W
12/09/2008 BOLIVAR MS EMERGENCY MNGR
FUNNEL CLOUDS WERE REPORTED BETWEEN CLEVELAND AND BOYLE.
0415 PM TORNADO 2 SSE LOUISE 32.96N 90.58W
12/09/2008 HUMPHREYS MS STORM CHASER
REPORTED TORNADO ON THE GROUND IN AN OPEN FIELD NEAR NO 3
ROAD.
0450 PM TSTM WND GST 2 S YAZOO CITY 32.83N 90.41W
12/09/2008 E60.00 MPH YAZOO MS STORM CHASER
POWER LINES AND LARGE LIMBS DOWN.
0450 PM HAIL 2 S YAZOO CITY 32.83N 90.41W
12/09/2008 E1.75 INCH YAZOO MS STORM CHASER
GOLFBALL SIZE HAIL REPORTED 2 MILES SOUTH OF YAZOO CITY
ON OLD HWY 49.
0459 PM TORNADO 3 SE YAZOO CITY 32.83N 90.38W
12/09/2008 YAZOO MS EMERGENCY MNGR
TREES DOWN ACROSS HWY 49 AND LARGE SIGN BLOWN DOWN
0500 PM TORNADO 1 SSE YAZOO CITY 32.85N 90.40W
12/09/2008 YAZOO MS LAW ENFORCEMENT
NUMEROUS TREES DOWN AND ARE BLOCKING OLD BENTON ROAD.
TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 3 AND
BROADWAY.
0500 PM TORNADO 3 E YAZOO CITY 32.86N 90.36W
12/09/2008 YAZOO MS STORM CHASER
STORM CHASER REPORTS SIGNIFICANT DAMAGE ALONG HWY 16 EAST
OF YAZOO CITY. HOMES DAMAGED...OUTBUILDING
OBLITERATED...NUMEROUS TREES ACROSS ROAD...BUSINESS
DAMAGED WITH WINDOWS BLOWN OUT. COULD NOT GO ANY FARTHER
EAST ON ROAD DUE TO TREES ACROSS THE HIGHWAY.
0517 PM TORNADO COXBURG 33.00N 90.21W
12/09/2008 HOLMES MS LAW ENFORCEMENT
TREES DOWN AND A HOUSE DAMAGED IN COXBURG.
0620 PM TORNADO 3 ESE COXBURG 32.98N 90.16W
12/09/2008 HOLMES MS LAW ENFORCEMENT
TREES AND POWERLINES DOWN. HOUSES AND A CHURCH DAMAGED.
0635 PM TSTM WND GST WEST 33.20N 89.78W
12/09/2008 E60.00 MPH HOLMES MS PUBLIC
0645 PM TSTM WND DMG KILMICHAEL 33.44N 89.57W
12/09/2008 MONTGOMERY MS LAW ENFORCEMENT
TREES DOWN. HOUSE DAMAGED.
0650 PM TSTM WND DMG 6 NW YOKENA 32.24N 91.01W
12/09/2008 WARREN MS TRAINED SPOTTER
TREES DOWN. DAMAGE TO VEHICLES WITH BROKEN WINDOWS AND
BRANCHES IN THEM. BRIEF FUNNEL CLOUD ALSO WAS REPORTED.
0720 PM HAIL VICKSBURG 32.33N 90.87W
12/09/2008 E1.00 INCH WARREN MS TRAINED SPOTTER
NICKEL TO QUARTER HAIL IN VICKSBURG.
0750 PM TORNADO 1 N HAMBURG 31.59N 91.07W
12/09/2008 FRANKLIN MS EMERGENCY MNGR
REPORT OF TORNADO TOUCHDOWN. TREES DOWN AND ONE HOME
DESTROYED
0750 PM HAIL 4 SE MIZE 31.83N 89.51W
12/09/2008 E0.75 INCH SMITH MS PUBLIC
PENNY SIZE HAIL REPORTED BETWEEN MIZE AND TAYLORSVILLE.
0830 PM TSTM WND DMG 10 SW HAZLEHURST 31.76N 90.51W
12/09/2008 COPIAH MS EMERGENCY MNGR
TREE DOWN AT THE INTERSECTION OF HWY 28 AND MERCY SEAT
ROAD
0835 PM FLASH FLOOD CLINTON 32.34N 90.33W
12/09/2008 HINDS MS TRAINED SPOTTER
2 INCHES OF RAIN ON EDGES OF STREET AT HWY 80 AND
SPRINGRIDGE.
0843 PM TSTM WND DMG CRYSTAL SPRINGS 31.99N 90.36W
12/09/2008 COPIAH MS EMERGENCY MNGR
TWO HOUSES HAVE TREES ON THEM. THERE IS ALSO A TREE DOWN
ON HWY 27 EAST OF CRYSTAL SPRINGS. POSSIBLE TORNADO.
0921 PM TORNADO 4 SSE BRANDON 32.23N 89.99W
12/09/2008 RANKIN MS EMERGENCY MNGR
TREES DOWN ON STAR ROAD AND TREES ON HOUSES. PROBABLE
TORNADO.
0925 PM TORNADO 4 SE BRANDON 32.24N 89.96W
12/09/2008 RANKIN MS LAW ENFORCEMENT
PROBABLE TORNADO. DEBRIS DOWN ON HOUSES AND ACROSS
HIGHWAY 18 NEAR THE ROBINHOOD COMMUNITY.
&&
JFAIRLYLocal storm report, Dec 9, 9:54 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
954 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 3 NNW DUFFEE 32.53N 88.94W
12/09/2008 NEWTON MS EMERGENCY MNGR
TREES DOWN ACROSS CHUNKY-DUFFEE ROAD...PROBABLE TORNADO
&&
AEGLocal storm report, Dec 9, 10:11 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1011 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND DMG 6 S CARTHAGE 32.66N 89.53W
12/09/2008 LEAKE MS EMERGENCY MNGR
TREE DOWN ACROSS ROAD AT HIGHWAY 35 SOUTH AND 487 NEAR
TWIN CITY.
&&
JFAIRLYLocal storm report, Dec 9, 10:17 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1017 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG NATCHEZ 31.55N 91.39W
12/09/2008 ADAMS MS EMERGENCY MNGR
TREES ON AT LEAST 2 STRUCTURES ON OAKLAND DRIVE AND
ARROWHEAD DRIVE. THERE IS ROOF DAMAGE TO A CONOCO
STATION. TREES ARE DOWN ON AT LEAST 8 ROADS. TREES ARE
DOWN AND BLOCKING JOHN HART JUNCTION AND LOWER WOODVILLE
ROAD.
&&
JFAIRLYThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 6:05 PM CST | Tornado Warning | JAN | Yazoo | 40 min |
| Dec 9, 6:16 PM CST | Tornado Warning | JAN | Yazoo | 44 min |
| Dec 9, 6:19 PM CST | Lake Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 10 hr |
| Dec 9, 6:19 PM CST | Tornado Warning | JAN | Attala, Holmes | 41 min |
| Dec 9, 6:27 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 48 min |
| Dec 9, 6:29 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 46 min |
| Dec 9, 6:30 PM CST | Tornado Warning | JAN | Holmes | 33 min |
| Dec 9, 6:33 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 42 min |
| Dec 9, 6:34 PM CST | Tornado Warning | JAN | Carroll, Choctaw, Montgomery, Webster | 41 min |
| Dec 9, 6:43 PM CST | Tornado Warning | JAN | Yazoo | 47 min |
| Dec 9, 6:52 PM CST | Tornado Warning | JAN | Attala, Carroll, Choctaw, Montgomery | 38 min |
| Dec 9, 6:53 PM CST | Tornado Warning | JAN | Claiborne, Warren | 52 min |
| Dec 9, 6:55 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 20 min |
| Dec 9, 7:10 PM CST | Tornado Warning | JAN | Attala, Holmes | 50 min |
| Dec 9, 7:20 PM CST | Tornado Warning | JAN | Choctaw, Webster | 40 min |
| Dec 9, 7:29 PM CST | Tornado Warning | JAN | Claiborne, Hinds, Madison, Warren, Yazoo | 46 min |
| Dec 9, 7:30 PM CST | Tornado Warning | JAN | Attala | 45 min |
| Dec 9, 7:32 PM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson | 43 min |
| Dec 9, 7:35 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Newton, Smith | 40 min |
| Dec 9, 7:43 PM CST | Tornado Warning | JAN | Covington, Jasper, Newton, Smith | 47 min |
| Dec 9, 7:52 PM CST | Tornado Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 23 min |
| Dec 9, 7:55 PM CST | Tornado Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Simpson, Smith | 50 min |
| Dec 9, 8:04 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 41 min |
| Dec 9, 8:07 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 68 min |
| Dec 9, 8:16 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Hinds, Jefferson, Lincoln and 3 more | 44 min |
| Dec 9, 8:20 PM CST | Flash Flood Warning | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clay and 22 more | 3 hr |
| Dec 9, 8:24 PM CST | River Flood Warning | JAN | Attala, Holmes | 10 days |
| Dec 9, 8:24 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Winston | 51 min |
| Dec 9, 8:24 PM CST | Tornado Warning | JAN | Copiah, Hinds | 36 min |
| Dec 9, 8:36 PM CST | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 39 min |
| Dec 9, 8:44 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin, Scott | 46 min |
| Dec 9, 8:52 PM CST | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 32 min |
| Dec 9, 8:58 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 35 min |
| Dec 9, 9:06 PM CST | Tornado Warning | JAN | Rankin, Scott, Smith | 39 min |
| Dec 9, 9:08 PM CST | Tornado Warning | JAN | Jasper, Kemper, Lauderdale, Neshoba, Newton, Noxubee | 37 min |
| Dec 9, 9:15 PM CST | Tornado Warning | JAN | Attala, Leake, Scott | 31 min |
| Dec 9, 9:35 PM CST | Tornado Warning | JAN | Scott | 25 min |
| Dec 9, 9:40 PM CST | Tornado Warning | JAN | Neshoba, Winston | 40 min |
| Dec 9, 9:41 PM CST | Tornado Warning | JAN | Kemper, Lauderdale, Neshoba, Newton, Noxubee | 49 min |
| Dec 9, 10:01 PM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 44 min |
| Dec 9, 10:04 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 41 min |
| Dec 9, 10:07 PM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln | 38 min |
| Dec 9, 10:15 PM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha | 45 min |
| Dec 9, 10:24 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 51 min |
| Dec 9, 10:27 PM CST | Tornado Warning | JAN | Kemper, Noxubee | 18 min |
| Dec 9, 10:42 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 48 min |
| Dec 9, 10:49 PM CST | Tornado Warning | JAN | Kemper, Noxubee | 26 min |
| Dec 9, 10:50 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Lincoln, Marion | 40 min |
| Dec 9, 10:58 PM CST | Tornado Warning | JAN | Simpson, Smith | 18 min |
| Dec 9, 10:59 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 31 min |
| Dec 9, 11:21 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 39 min |
| Dec 9, 11:24 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 66 min |
| Dec 9, 11:27 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 33 min |
| Dec 9, 11:32 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Marion | 43 min |
| Dec 9, 11:53 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 52 min |
| Dec 9, 11:55 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 35 min |
| Dec 9, 11:59 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Lauderdale, Newton | 46 min |
| Dec 10, 12:05 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones, Lamar, Marion, Smith | 25 min |
| Dec 10, 12:24 AM CST | Tornado Warning | JAN | Jasper, Smith | 21 min |
| Dec 10, 12:27 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 48 min |
| Dec 10, 12:30 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 45 min |
| Dec 10, 12:59 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale | 46 min |
| Dec 10, 1:03 AM CST | Tornado Warning | JAN | Jasper, Jones | 27 min |
| Dec 10, 1:19 AM CST | River Flood Warning | JAN | Carroll, Leflore | 33 hr |
| Dec 10, 1:23 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 67 min |
| Dec 10, 1:30 AM CST | Severe Thunderstorm Warning | JAN | Jones | 32 min |
| Dec 10, 5:25 AM CST | Winter Storm Watch | JAN | Attala, Choctaw, Clarke, Clay, Copiah, Covington and 26 more | 11 hr |
| Dec 10, 4:13 PM CST | Lake Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 18 hr |
| Dec 10, 4:24 PM CST | Winter Storm Warning | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clarke and 38 more | 23 hr |
| Dec 10, 4:24 PM CST | Winter Weather Advisory | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more | 18 hr |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.